Been given both Birth control and morning after pills. Can I be pregnant?
Patient :I never had sex. But there was activity (possible risk that there was semen/sperm on hands and accidentally entered into me) that has made me worry.
It happened on the Tues and on the Wed morn Imy Gp who worked out I was on day 10/11 ovulation on Mon . Given MAP & told to begin Pill next day (bc)
I plan to go to my Dr on Tues (mon is a holiday here so they are not open) where I will ask for her to explain it but could anyone explain to me the reason she would tell me to take both?
Also, will using both like that have a negative or positive effect on the MAP working?
(If possible, when is the earliest a test can be taken?)
Symptoms: Since taking MAP I have had cramp, which I was told to expect. Stomach ache (which I put down to constant stress - because when distracted I feel fine).
Thank you for your query.
Your query is not very clear. Generally the morning after pill (map), should be taken within 72 hours of an unprotected sexual intercourse or in your case vaginal exposure to the semen or sperms. The doctor may have prescribed both the pills to be extra cautious in preventing the unwanted pregnancy or to prevent intermittent bleeding which a common side effect of the MAP. Taking both will not cancel the effect of the MAP. 3 to 4 days past the expected date of menstrual cycle till 7 to 10 days one can opt for a home pregnancy test to know whether they are pregnant or not.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.